Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 104, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 5, 2015, 3:28 PM CDT for Carroll County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 3:28 PM CDT (20:28 UTC)
- Expired
- Jul 5, 2015, 7:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Carroll County, AR
The radar
The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275
WGUS54 KTSA 052028
FFWTSA
ARC015-060030-
/O.NEW.KTSA.FF.W.0104.150705T2028Z-150706T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CARROLL COUNTY IN NORTHWESTERN ARKANSAS...
* UNTIL 730 PM CDT
* AT 327 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS OCCURRED
OVER FAR EASTERN CARROLL COUNTY OVER THE PAST FEW HOURS. AN
ADDITIONAL 1 TO 2 INCHES IS POSSIBLE THROUGH 730 PM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREEN FOREST...RULE...CARROLLTON...OSAGE...BLUE EYE...DELMAR...
CONNOR...DENVER AND COIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3613 9347 3650 9350 3650 9330 3612 9330
$$1 follow-up statement
153 WGUS74 KTSA 052222 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 522 PM CDT SUN JUL 5 2015 ARC015-060030- /O.CON.KTSA.FF.W.0104.000000T0000Z-150706T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL AR- 522 PM CDT SUN JUL 5 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN CARROLL COUNTY... AT 520 PM CDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD ENDED ACROSS EASTERN CARROLL COUNTY. RAINFALL ESTIMATES ACROSS THE WARNED AREA WERE OF 2 TO 4 INCHES...AND EXCESSIVE RUNOFF WILL LEAD TO AREAS OF FLASH FLOODING THROUGH 730 PM. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GREEN FOREST...RULE...CARROLLTON...OSAGE...BLUE EYE...DELMAR... CONNOR...DENVER AND COIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3613 9347 3650 9350 3650 9330 3612 9330 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 12:18 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 5, 12:18 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1218 PM CDT SUN JUL 5 2015 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. ISOLATED SHOWERS/THUNDERSTORMS ALONG WITH A FEW MVFR CIGS POSSIBLE FOR THE NORTHWEST AR TAF SITES THROUGH 01Z. BETTER CHANCES OF MVFR CIGS DEVELOPING LATE TONIGHT/EARLY MONDAY FOR ALL SITES. && .PREV DISCUSSION... /ISSUED 1058 AM CDT SUN JUL 5 2015/ ..UPDATE... DISCUSSION... MORNING CONVECTION HAS LIFTED IN KS...AND LATEST HI-RES INFO SUGGESTS ADDITIONAL ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS FOR THE AFTERNOON. HAVE OPTED FOR A BROADBRUSH 20 POP FOR ALL LOCATIONS...WITH AN ISOLATED STRONG TO SEVERE STORM POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... TUL 77 92 75 81 / 10 10 70 80 FSM 73 91 74 86 / 20 10 20 50 MLC 75 90 75 84 / 10 10 20 50 BVO 73 90 72 79 / 10 20 80 80 FYV 69 86 72 80 / 10 10 30 70 BYV 70 87 72 80 / 10 10 40 70 MKO 73 89 74 82 / 10 10 30 80 MIO 73 89 72 78 / 10 10 70 80 F10 75 89 74 81 / 10 10 40 70 HHW 74 91 75 88 / 20 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Jul 5, 12:35 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1235 PM CDT SUN JUL 5 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1235 PM CDT SUN JUL 5 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND INTO THE EARLY EVENING. A FEW OF THE STRONGER STORMS
COULD PRODUCE BRIEF DOWNBURST WINDS...BUT ORGANIZED SEVERE WEATHER
IS NOT EXPECTED. THUNDERSTORM COVERAGE AND INTENSITY WILL DIMINISH
WITH THE LOSS OF DAYTIME HEATING.
IN ADDITION...NEAR TRIPLE DIGIT HEAT INDICES WILL AFFECT MUCH OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE LATE MONDAY AFTERNOON AND INTO
MONDAY NIGHT ACROSS AREAS NORTH AND WEST OF INTERSTATE 44 IN
NORTHEAST OKLAHOMA AS A SLOW MOVING FRONT APPROACHES THE REGION.
THUNDERSTORM COVERAGE WILL CONTINUE TO INCREASE FROM NORTHWEST TO
SOUTHEAST TUESDAY AND TUESDAY NIGHT AS THE FRONT SAGS SOUTHWARD...
WITH HEAVY RAIN AND POTENTIAL FLOODING LIKELY. RIGHT NOW...IT
APPEARS PORTIONS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS
WILL BE MOST LIKELY TO SEE THE HEAVIEST RAINFALL.
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION
LATE IN THE WEEK AND INTO NEXT WEEKEND...LEADING TO WARMER
TEMPERATURES AND A GRADUAL DECREASE IN THE THUNDERSTORM POTENTIAL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:19 PM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 26 hr |
| Jul 5, 3:09 PM CDT | Areal Flood Advisory | TSA | Carroll | 3 hr |
| Jul 5, 4:42 PM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| Jul 5, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 40 min |
| Jul 5, 5:42 PM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| Jul 5, 5:44 PM CDT | Special Weather Statement | TSA | Crawford | 46 min |
| Jul 5, 5:49 PM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 3 hr |
| Jul 5, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.